Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 27, 2015, 4:52 AM CDT for Liberty County, Polk County, San Jacinto County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2015, 4:52 AM CDT (09:52 UTC)
- Expired
- Apr 27, 2015, 5:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Liberty County, TX, Polk County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 120 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:00 AM CDT | TSTM WND DMG | Coldspring, TX | TREES AND POWER LINES DOWN ACROSS SAN JACINTO COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:27 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
012
WFUS54 KHGX 270952
TORHGX
TXC291-373-407-271015-
/O.NEW.KHGX.TO.W.0011.150427T0952Z-150427T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
452 AM CDT MON APR 27 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL LIBERTY COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN POLK COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN SAN JACINTO COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 515 AM CDT
* AT 452 AM CDT...DOPPLER RADAR INDICATED A SEVERE SQUALL LINE
CAPABLE OF PRODUCING A TORNADO AS WELL AS DAMAGING STRAIGHT LINE
WINDS. THESE DANGEROUS STORMS WERE LOCATED NEAR COLDSPRING...OR 11
MILES NORTH OF CLEVELAND...AND MOVING EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHEPHERD...COLDSPRING...GOODRICH...ALABAMA-COUSHATTA RESERVATION...
SOUTHERN WEST LIVINGSTON AND SEGNO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
THIS CLUSTER OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3049 9470 3049 9473 3048 9473 3040 9517
3058 9523 3077 9460 3052 9454
TIME...MOT...LOC 0952Z 250DEG 56KT 3051 9511
$$
!KP!What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 27, 3:36 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 27, 3:36 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 336 AM CDT MON APR 27 2015 .DISCUSSION... AT 3 AM...A LINEAR MCS IS JUST ENTERING THE CWA. IT APPEARS THAT THIS FEATURE WILL MOVE THROUGH THE ENTIRE CWA BEFORE 12Z AND MAY PRODUCE SOME WIND DAMAGE AND HAIL BEFORE EXITING SE TX. THINGS GET MORE COMPLICATED FOR THIS AFTN. SUBSIDENCE WILL LIKELY DOMINATE IN THE WAKE OF THIS SYSTEM THROUGH THE EARLY AFTN...BUT FCST SOUNDINGS SHOW A GREAT DEAL OF INSTABILITY FOR THE AFTN. NOT SURE HOW THINGS WILL PLAY OUT BUT WILL KEEP HIGH END CHANCE POPS FOR NOW AND SEE IF CONVECTION CAN REFIRE. WILL ALSO MAINTAIN CHANCE OF SEVERE FOR THE AFTERNOON CONVECTION AS COLDER AIR ALOFT WOULD SUPPORT A HAIL THREAT. WILL BE TWEAKING POPS BEFORE THE MORNING ZFP IS ISSUED. A COLD FRONT WILL CROSS SE TX TONIGHT AND THIS FEATURE COULD ALSO SERVE AS A FOCUS FOR ADDITIONAL SHRA/TSRA. THE FRONT WILL USHER IN COOLER TEMPS AND BRISK NORTHWEST WINDS. MAV GUIDANCE IS BULLISH WITH WINDS AND A WIND ADVISORY MAY BE REQUIRED FOR THE COASTAL COUNTIES LATE TONIGHT INTO EARLY TUESDAY. WRAP AROUND CLOUDS AND SOME LIGHT SHOWERS WILL BE POSSIBLE ON TUESDAY AS THE UPPER LEVEL FEATURE GRADUALLY SHIFTS EAST. SUNSHINE SHOULD RETURN ON WEDNESDAY AND CONTINUE THROUGH NEXT WEEKEND. DEW PTS WILL BE IN THE LOWER 50S SO HUMIDITY LEVELS WILL BE AS PLEASANT AS THE TEMPERATURES. AFTER ALL THE ACTIVE WEATHER OVER THE PAST COUPLE OF WEEKS...IT'LL BE NICE TO GET A 5-6 DAY STRETCH OF NICE WEATHER. MOISTURE RETURN WON'T REALLY GET GOING UNTIL EARLY NEXT WEEK SO PULLED RAIN CHANCES FROM NEXT WEEKEND. 43 && .MARINE... MODERATE ONSHORE WINDS WILL AFFECT THE GULF WATERS EARLY THIS MORNING AS INFLOW INCREASES TOWARD A LINE OF THUNDERSTORMS MOVING THROUGH SOUTHEAST TEXAS. THESE WILL SLOWLY DIMINISH LATER TODAY... ALTHOUGH GUSTY WINDS MAY ACCOMPANY THUNDERSTORMS THROUGHOUT THE DAY. A COLD FRONT IS EXPECTED TO MOVE OFF THE COAST EARLY TUESDAY MORNING WITH WINDS BEHIND THE FRONT INCREASING TO ADVISORY CRITERIA ON TUESDAY AT LEAST OVER THE GULF WATERS. THE STRONG OFFSHORE WINDS WILL LEAD TO WATER LEVELS FALLING TO BETWEEN 1 AND 1.5 FEET BELOW NORMAL IN THE WESTERN SHORES OF THE BAYS AND IN THE HOUSTON SHIP CHANNEL. THE WINDS WILL THEN DIMINISH TUESDAY NIGHT AND WEDNESDAY WITH HIGH PRESSURE BUILDING OVERHEAD. 40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 80 60 67 49 72 / 70 40 20 10 0 HOUSTON (IAH) 82 63 70 49 74 / 80 40 20 10 0 GALVESTON (GLS) 78 69 73 56 71 / 80 20 10 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 26, 3:46 PM CDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 346 PM CDT SUN APR 26 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-272100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 346 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AREAS OF LIGHT FOG MAY BE POSSIBLE ACROSS THE COASTAL AREAS TONIGHT WITH VISIBILITIES OF 2 TO 5 MILES. AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST AFTER MIDNIGHT. THIS FEATURE WILL GENERATE SHOWERS AND THUNDERSTORMS OVER THE WESTERN PORTIONS OF SOUTHEAST TEXAS GENERALLY ALONG AND WEST OF AN EDNA TO HUNTSVILLE LINE. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL BE POSSIBLE THERE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY A POTENT STORM SYSTEM WILL MOVE THROUGH THE AREA BRINGING A WIDESPREAD THREAT OF VERY HEAVY RAINFALL AND SEVERE WEATHER. THE POTENTIAL EXISTS FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. MOISTURE LEVELS ARE ALSO VERY HIGH SO FLOODING ISSUES FROM LOCALLY HEAVY RAIN WILL ALSO BE A POSSIBILITY. A LARGE SWATH OF 1 TO 2 INCHES OF RAIN IS EXPECTED TO DEVELOP AND SPREAD WEST TO EAST OF ACROSS THE AREA WITH SOME POTENTIAL FOR ISOLATED AMOUNTS IN EXCESS OF 5 INCHES. A COLD FRONT WILL CROSS SOUTHEAST TEXAS LATE MONDAY NIGHT. THE FRONT WILL USHER IN MUCH COOLER TEMPERATURES. WINDS WILL BECOME STRONG BEHIND THE FRONT AND A WIND ADVISORY MAY BE REQUIRED ALONG THE COAST EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION LATE TONIGHT AND AGAIN ON MONDAY. GMZ330-335-350-355-370-375-272100- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 346 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION ON MONDAY. A FEW OF THE STORMS WILL PRODUCE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 27, 3:11 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
311 AM CDT MON APR 27 2015
TXZ163-164-176-177-197>199-270915-
MADISON TX-TRINITY TX-GRIMES TX-WALKER TX-WASHINGTON TX-HOUSTON TX-
MONTGOMERY TX-
311 AM CDT MON APR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHEASTERN
WASHINGTON...WESTERN TRINITY...MADISON...WALKER...SOUTHEASTERN
BRAZOS...NORTHWESTERN MONTGOMERY AND GRIMES COUNTIES UNTIL 415 AM
CDT...
AT 310 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PALESTINE TO 12 MILES
NORTHEAST OF FRANKLIN TO NEAR MILLICAN...AND MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...NAVASOTA...CROCKETT...MADISONVILLE...AUSTONIO...
TRINITY...GRAPELAND...LOVELADY...MONTGOMERY...RIVERSIDE...BEDIAS...
KENNARD...LATEXO...MIDWAY...ANDERSON...HUNTSVILLE STATE PARK...
IOLA...RICHARDS...CRABBS PRAIRIE AND PENNINGTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
TEXAS.
LAT...LON 3152 9510 3147 9510 3141 9498 3107 9525
3037 9563 3035 9629 3040 9620 3037 9615
3042 9608 3047 9614 3058 9618 3085 9617
3097 9624 3109 9598 3109 9577 3127 9573
3132 9566 3149 9573 3150 9574 3158 9517
TIME...MOT...LOC 0810Z 268DEG 25KT 3174 9574 3112 9631 3043 9628Local storm report, Apr 27, 3:50 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
350 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG SOMERVILLE 30.35N 96.53W
04/27/2015 BURLESON TX STORM CHASER
THUNDERSTORM WIND GUSTS OF OVER 50 MPH CAUSED TREE
DAMAGE. DOWNED 4 INCH DIAMETER TREE LIMBS.
&&
EVENT NUMBER HGX1500153
BLOODLocal storm report, Apr 27, 4:24 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
424 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND DMG HEMPSTEAD 30.09N 96.08W
04/27/2015 WALLER TX LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 6 AND IN HEMPSTEAD.
&&
EVENT NUMBER HGX1500154
BLOODLocal storm report, Apr 27, 4:31 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
431 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG BRENHAM 30.16N 96.40W
04/27/2015 WASHINGTON TX FIRE DEPT/RESCUE
TREES DOWN IN BRENHAM.
&&
EVENT NUMBER HGX1500155
BLOODLocal storm report, Apr 27, 4:39 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
439 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG 14 SSW BRENHAM 29.97N 96.50W
04/27/2015 AUSTIN TX LAW ENFORCEMENT
TREES DOWN IN THE TOWN OF INDUSTRY.
&&
EVENT NUMBER HGX1500156
BLOODLocal storm report, Apr 27, 4:47 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
447 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND GST CONROE 30.32N 95.47W
04/27/2015 M62 MPH MONTGOMERY TX ASOS
MEASURED AT KCXO.
&&
EVENT NUMBER HGX1500157
BLOODThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:15 PM CDT | Special Marine Warning | HGX | 90 min | |
| Apr 26, 7:24 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Harris | 23 min |
| Apr 27, 2:40 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 61 hr |
| Apr 27, 2:42 AM CDT | Special Weather Statement | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Washington | 78 min |
| Apr 27, 3:11 AM CDT | Special Weather Statement | HGX | Grimes, Houston, Madison, Walker | 64 min |
| Apr 27, 3:21 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Madison and 2 more | 24 min |
| Apr 27, 3:44 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 31 min |
| Apr 27, 3:52 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 6 more | 38 min |
| Apr 27, 3:59 AM CDT | Tornado Warning | HGX | Grimes, Montgomery, Walker | 31 min |
| Apr 27, 4:17 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Madison, Walker | 118 min |
| Apr 27, 4:17 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 13 min |
| Apr 27, 4:27 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Harris, Liberty, Montgomery, Polk, San Jacinto and 1 more | 78 min |
| Apr 27, 4:33 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 27 min |
| Apr 27, 4:36 AM CDT | Tornado Warning | HGX | Polk, San Jacinto, Trinity, Walker | 39 min |
| Apr 27, 4:40 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Polk, San Jacinto, Trinity, Walker | 35 min |
| Apr 27, 4:46 AM CDT | Areal Flood Advisory | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 119 min |
| Apr 27, 5:24 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 21 min |
| Apr 27, 5:40 AM CDT | Special Weather Statement | HGX | Brazos, Grimes, Houston, Madison, Montgomery, Polk and 3 more | 65 min |
| Apr 27, 5:42 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 63 min |
| Apr 27, 5:48 AM CDT | Special Weather Statement | HGX | Liberty | 42 min |
| Apr 27, 6:45 AM CDT | Special Weather Statement | HGX | Liberty | 45 min |
| Apr 27, 1:56 PM CDT | Special Weather Statement | HGX | Liberty | 34 min |
| Apr 27, 2:44 PM CDT | Special Marine Warning | HGX | 46 min | |
| Apr 27, 3:29 PM CDT | Special Marine Warning | HGX | 61 min | |
| Apr 27, 3:31 PM CDT | Special Marine Warning | HGX | 44 min | |
| Apr 27, 3:41 PM CDT | Small Craft Advisory | HGX | 6 hr | |
| Apr 27, 3:41 PM CDT | Small Craft Advisory | HGX | 39 hr | |
| Apr 27, 4:19 PM CDT | Special Marine Warning | HGX | 56 min | |
| Apr 27, 4:47 PM CDT | Special Weather Statement | HGX | Chambers | 43 min |
| Apr 27, 5:13 PM CDT | Special Weather Statement | HGX | Grimes | 47 min |
| Apr 27, 5:55 PM CDT | Special Weather Statement | HGX | Grimes, Washington | 35 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.